MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT DISTAL BIFURCATED BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT DISTAL BIFURCATED BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32551
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/20/2020
Type of Reportable Event Serious Injury
Event or Problem Description
The proximal graft and the distal graft separated creating a type 3 endoleak.Surgical intervention was required.The distal fenestrated component lost its overlap with the proximal fenestrated component.The distal component migrated down into the aneurysm at a difficult angle posteriorly.Also, the right and left iliac limbs lost seal within the common iliacs and migrated up into the aneurysm.The distal fenestrated graft and limbs folded in the aneurysm making reintervention difficult.Physician accessed the axillary artery and put a 8fr sheath down into the aorta.He stented the superior mesenteric artery with a gore 8x29 vbx and stented the left renal artery with a gore 6x29 vbx.He then drove a wire down into the proximal fenestrated graft.He was able to snake the wire into the distal graft and through the left iliac limb.The physician accessed both femoral arteries and then from the left side snared the wire from above.Once he had wire access he exchanged it to a stiff wire which helped straighten out the folded graft.He then accessed the patients right femoral artery with a wire and was able to get access into the aorta from both sides.He decided to reline the graft with a gore excluder graft.After the relining the grafts with the gore endografts an angiogram confirmed that the aneurysm was now sealed with no endoleak.
 
Event or Problem Description
The proximal graft and the distal graft separated creating a type 3 endoleak.Surgical intervention was required.The distal fenestrated component lost its overlap with the proximal fenestrated component.The distal component migrated down into the aneurysm at a difficult angle posteriorly.Also, the right and left iliac limbs lost seal within the common iliacs and migrated up into the aneurysm.The distal fenestrated graft and limbs folded in the aneurysm making reintervention difficult.Physician accessed the axillary artery and put a 8fr sheath down into the aorta.He stented the superior mesenteric artery with a gore 8x29 vbx and stented the left renal artery with a gore 6x29 vbx.He then drove a wire down into the proximal fenenstrated graft.He was able to snake the wire into the distal graft and through the left iliac limb.The physician accessed both femoral arteries and then from the left side snared the wire from above.Once he had wire access he exchanged it to a stiff wire which helped straighten out the folded graft.He then accessed the patients right femoral artery with a wire and was able to get access into the aorta from both sides.He decided to reline the graft with a gore excluder graft.After the relining the grafts with the gore endografts an angiogram confirmed that the aneurysm was now sealed with no endoleak.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Additional information was received: patient was in hospital for 7 days then released.Upon reviewing imaging available for this complaint medical director stated "the endograft device failed due to loss of overlap and subsequent separation." the work order ac1006353 appears complete and correct.The graft appears to be manufactured as per the approved physician order.The device ifu states that the long-term performance of fenestrated endovascular grafts, including the stents placed in fenestrations/scallops, has not yet been established, and all patients should be advised that endovascular treatment requires life-long, regular follow-up to assess their health and the performance of their endovascular graft.Potential adverse events that may occur and/or require intervention include, but are not limited to: endoleak, component migration.Based on the information provided, the root cause is unknown.It is possible that the separation was due to: insufficient fixation (friction) between the proximal and distal components.Inadequate retention forces.Distal device separation.Patient-related factors.

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT DISTAL BIFURCATED BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS  QLD 4113
MDR Report Key10126672
Report Number9680654-2020-00023
Device Sequence Number14385618
Product Code MIH
UDI-Device Identifier10827002325514
UDI-Public(01)10827002325514(17)201103(10)AC1006353
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/03/2020
Device Model NumberG32551
Device Catalogue NumberZFEN-D-12-28-76-C
Device Lot NumberAC1006353
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/26/2020
Supplement Date Received by Manufacturer05/26/2020
Initial Report FDA Received Date06/07/2020
Supplement Report FDA Received Date07/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR